Newly off of pain meds - seeking others help!

Discussion in 'General Health & Wellness' started by deniset524, May 12, 2004.

  1. deniset524

    deniset524 New Member

    My dr recently had me go off of all of my pain meds...I was on the fentanyl patch (75) plus percoset as needed (max 4/day). I have fibro plus Restless leg syndrome. He has put me on meds that let me sleep at night, with nothing for the daytime pain. My doc expected me to have horrible withdraw episodes, and I didn't experience anything...

    Has anyone else gone through this? I am unable to work, on leave without pay for the time, which also adds stress. I am sleeping better, but wake up feeling like a zombie sometimes, plus the side effect of one of the meds is weight gain - and I am right where I want to be, weight-wise, so I don't want to go down that road.

    Any help with names of meds and/or Doc. in the Colo Springs/Denver area would be appreciated. Any other moral support is appreciated as well.

    Thanks,
    Denise
  2. mermaid01

    mermaid01 New Member

    Hello Denise, I am doing some research on pain meds. I am on oxycontin and want to find a little less expensive med and it needs to Work!

    May I ask why the doctor took you off pain meds? I couldn't live with the pain everyday and can not imagine how anyone with sever pain could go through the day; working, and all the other daily things that need attention.

    I a very curious about why you are not going to take anything.

    Good Luck
    Carol
  3. mermaid01

    mermaid01 New Member

    Denise524, I was looking at your post about going off pain meds. You posted in General Health and FM & CFS message board on 5-12, have you received any help from reply’s to your questions?

    I thought the reply from the two posts I read wanted to help but asked you why the doctor took you off the pain meds. It is hard to give someone any advise (such as it is) without knowing if there was a particular reason for him to take you off the meds.

    My guess is that most of us with FM & CFS would recommend you see a rheumatologist; they work with people who have Arthritis, Lupus, FM & CFS among other illnesses that are under his expertise. You must have a good doctor that will work with you because it takes sometimes years to get on a good plan. Once you find a good doctor stay with him and communicate with him; it helps to keep a journal.

    I am on oxycontin and it helps, it isn’t a pain free life but at least it helps and if you have the kind of pain most of us have you must have medicine to help manage it. The other important things to do are; exercise (stretching and warm water therapy), I ride a recumbent bike too. I’ve been told that cognitive thinking and pacing yourself are good tools for FM & CFS sufferers to do.

    Good luck, never mind the luck….we do have some say each day in our luck, take an active role as much as you can by doing the things listed above. Others in our group have posted good idea’s for others, it is helping me to read those posts.

    Baci
  4. mermaid01

    mermaid01 New Member

    Denise, you don't say if you are still in pain. Did you ask to go off your pain meds? It would be informative to know a couple things about your experience when you did stop meds. If your doctor thought you would have a hard time going off those pain meds why didn't he give you a plan to reduce them a bit at a time and/or include a med that would help reduce the pain. You said you didn't have pain, I know; it just seemed odd that a dr would not have a plan for you.

    How long were you on the pain meds? What was the name of the medication?

    I ask because I am on oxicontin and even then my pain level is high most days. I can not imagine not having some medication that would help me through the days and nights.

    I'm sorry if this email is a bit clumsy but I'm in a hurry to leave and don't have time to check the grammer and thought pattern.

    I'm glad for you that you didn't have a hard time, you sure could fill in the blanks for some of us that wonder what it would be like to go off meds cold turkey. NOT SAFE as I understand.

    Best Regards, mermaid01